Hail, Crawford
- When
- April 9, 12:30 PM EST
- Where
- Crawford County, Meadville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.633, -80.150
Dime size hail was reported seven miles south of Meadville.
2 hail, 1 flood, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Apr 9, 10:53 AM EST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1210 AM EDT MON APR 9 2001 UPDATED TO CORRECT THUNDERSTORM WATCH. 345 FCST DISCUSSION BLV TREND OF CRNT FCST IN GOOD SHAPE THIS MORNING. IN GNRL UPPR RDG TO RMN IN PLACE ACRS FA THRU NEXT 48 HRS SHARPENING A BIT IN THE 48 TO 60 HR PD AS AN UPPR LOW DPNS IN THE CNTRL PLAINS. WHILE FAIRLY LOW MOS POP NUMBERS (XPC FOR TDA) REFLECT UPPR RDG ACRS CWA...SFC PTTN WITH STNRY/WARM/COLD FRONT IN THE VCNTY TDA THRU WED IN MOIST AMS SUGGEST MORE PCPN POTENTIAL. FOR TDA MCS NOW OVR ERN IA DRIVEN BY WK DYNAMICS AND STG UNSTBL 850MB INFLOW OVR STNRY FNT THAT EXTENDS FM NRN OH THRU IA. TSTMS ALSO FIRING ON BNDRY ACRS CWA ATTM FM KPIT VCNTY TO KTOL VCNTY. MCS HAS EXPANDED NE ALTHOUGH GENERATION POINT FOR CONVECTION REMAINS IN IA ATTM. THE LINE ACRS CWA IS MOVG NE. 850 OVRRNG AND CONVERGENCE FCST TO WKN AS FLOW TURN MORE WLY BY 12Z. THIS SHOULD ALLOW DYING MCS A MORE ELY PROGRESSION TWRD CWA THRU THE MORNING. ASOCD VORT LKLY TO TRIGGER MROE CONVECTION ACRS AREA THIS AFTN. FOR TNGT CWA ON BACK SIDE OF DYNAMICS ALTHOUGH SFC LOW FCST OVR ERN IA FCST TO MOVE EAST TO NORTH ERN IND ALONG STNRY FCST BY 12Z TUES. ETA SHOWS MORE POOLING OF INSTBY TO OUR WEST (LI'S -8 TO -10) AND WITH BETTER 850 OVRRNG OF BNDRY AGAIN...HELPD BY LOW...ANOTHER MCS IS PSBL WITCH COULD REACH INTO THE CWA OVRNGT. AGN...GVN THIS WILL BOOST POPS FM MOS NUMBERS. WL NEED TO CONT HIGH CHC POPS ON TUES AS LOW MOVES ACRS CWA ALG STNRY FRONT IN MOIST AMS. CLE... OH...SEVERE THUNDERSTORM WATCH NORTHCENTRAL AND NORTHEASTERN OHIO. PA...SEVERE THUNDERSTORM WATCH PA003
OHZ003-006>014-017>023-027>033-036>038-047-089-100000- PAZ001>003-100000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 730 AM EDT MON APR 9 2001 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA SAYS THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS AFTERNOON AND EVENING OVER MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. A STATIONARY FRONT WILL BE DRAPED ACROSS THE AREA FROM WEST TO EAST TODAY. THIS WILL LIKELY BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS AS WARM UNSTABLE AIR TO THE SOUTH COLLIDES WITH THE BOUNDARY. THE MAIN THREAT FROM THE STORMS WILL BE WIND GUSTS OF 58 MPH OR HIGHER AND HAIL...DIME SIZE OR LARGER. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR AT TIMES CAUSING LOCALIZED FLOODING AND PONDING OF WATERS ON ROADWAYS. PEOPLE IN NORTHERN OHIO AND NORTHWEST PENNSYLVANIA SHOULD MONITOR LATER FORECASTS FOR POSSIBLE WARNINGS AND KEEP AN EYE TO THE SKY. SKYWARN ACTIVATION MAY BE NEEDED LATER TODAY. TK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
1251 PM EDT MON APR 9 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1242 PM WARREN OH .75 INCH HAIL
04/09/01 TRUMBULL
LKWThe national radar mosaic for the moment the first event began.
2 hail, 1 flood, 1 flash flood. Local standard time, as filed.
Dime size hail was reported seven miles south of Meadville.
Dime size hail was reported.
Heavy thunderstorm rains caused flooding on U.S. Highway 6 at Conneaut Lake.
Heavy thunderstorm rains caused flooding to the west of Conneaut Lake. One road was washed out by flood waters and several others were flooded by over a foot of water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5241452, 5241451, 5241453, 5241454.